Penile implants - are generally used if physical damage (like an accident) makes the anatomical parts needed for an erection not work. These are inserted by surgery and can provide a permanent treatment choice if others fail to work. The implants can be semi-rigid or inflatable. They can be pretty expensive and are not usually available on the NHS.

ED can also occur as a side effect of some medications, for example some high blood pressure medications such as certain diuretics and beta blockers. If you think that a medication you are taking has a negative effect on your sex life, you should discuss this with your prescribing doctor. Your doctor may be able to recommend an alternative treatment.
When lifestyle changes alone don’t work, drug therapy (Viagra®, Cialis®, Levitra®, etc.) is normally the next step. Most of these medications work similarly to enhance a natural chemical in your body that relaxes the muscles in your penis. The goal of this medication is to increase your response to sexual stimulation by increasing the blood flow in your penis allowing you to get an erection.22
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×